Question of the Week # 347

347)  A 34 year old man is recently diagnosed with Stage IIA Hodgkin’s  lymphoma and has received one cycle of chemotherapy with Adriamycin, Bleomycin, Vinblastine and Dacarbazine. He is scheduled to receive three more cycle followed by involved field radiation therapy.  One week after his first cycle of chemotherapy, he presents to your office with increasing swelling of his legs. He denies any fever, chest pain, rash or shortness of breath. On examination, breath sounds are decreased in bilateral lower lungs. There is 2+ edema in his lower extremities. Laboratory investigations show reduced albumin at 2.5gm%. Urinalysis reveals 3+ proteinuria with out any evidence o red cells or red cell casts. A MUGA ( Multigated Acquisition Scan) has been ordered to evaluate his cardiac function and results are pending. Which of the following is most likely explanation of his presentation?

A) Adriamycin Cardiomyopathy

B)  Allergic interstitial nephritis

C) Focal Segmental Glomerulosclerosis

D) Bleomycin nephrotoxicity

E) Minimal Change Disease

11 Responses

  1. E) Minimal Change Disease??

    Its definitely not A B C or D

  2. A

  3. E
    Minimal Change Disease due to HD

  4. A.

  5. A

  6. E

  7. C-i think?? but i m sure it could not be A. concentrate albumin is low & protinuria is there its kidney involvement not heart.no rash no eosinophilia so allergic is also less likely.

  8. ~A.
    Protein is 3+ and bilateral decreased breath sounds.

  9. Answer is E .. 3+ proteinuria, bilateral leg edema, reduce albumin indicates patient is having nephrotic syndrome. Reduce air entry bilaterally can be because of bilateral pleural effusion. I will go for Nephrotic Syndrome. Minimal Change Disease is associated with Hodgekin Lymphoma.
    A. is not correct. Adriamycin cardiotoxicity is dose cumulative effect, and patient does not complaint any shortness of breath and heart failure cannot explain nephrotic range proteinuria.
    B is not correct. patient does not have any rash, no wbc in urine for eosinophil in urine.
    C. is not correct. Focal Segmental is more associated with HIV patient.
    D. is not correct. Bleomycin is excreted by kidney but its toxic effect is pulmonary fibrosis.

  10. answer please?fsgs or ns?

    • NS – minimal change type

Leave a Reply

Fill in your details below or click an icon to log in:

WordPress.com Logo

You are commenting using your WordPress.com account. Log Out / Change )

Twitter picture

You are commenting using your Twitter account. Log Out / Change )

Facebook photo

You are commenting using your Facebook account. Log Out / Change )

Google+ photo

You are commenting using your Google+ account. Log Out / Change )

Connecting to %s

%d bloggers like this: